MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128211
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation procedure with a pentaray nav catheter for which biosense webster¿s product analysis lab (pal) identified the transition in the tip between the electrodes was separated.Deflection issue.During the procedure, device was unable to deflect or relax completely.A second device was used to complete the procedure.There was no adverse event reported on the patient.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 05-mar-2026, observed the transition in the tip between the electrodes was separated.The event was originally considered non-reportable, however, bwi became aware of the transition in the tip between the electrodes was separated on 05-mar-2026 and have assessed this returned condition as reportable.
 
Additional Manufacturer Narrative
The device evaluation details.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 21-jan-2026.Visual inspection and deflection test of the returned device were performed following j&j medtech procedures.Visual analysis revealed that the transition in the tip between the electrodes was separated; however, adhesive residues were observed in the area, no manufacturing deficiencies were found.A deflection test was performed, and the curve was deflecting within specifications.No deflection issues were observed.Due to the condition on the tip, a manufacturing investigation had to be initiated.A manufacturing investigation was performed, and the records showed that the device passed all the necessary tests and inspections per process flow; additionally, no manufacturing deficiencies were observed, the failure mode was also replicated by applying excessive manipulation around the area; therefore, it was determined this issue is not manufacturing related.A manufacturing record evaluation was performed for the finished device lot number, and no internal actions was found during the review.The issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The potential cause of the broken tip could be related to the handling/shipping after the procedure; however, this could not be conclusively determined.The broken tip issue is unrelated to the reported event.Explanation of codes: investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the biosense webster inc.Analysis finding of the ¿the transition in the tip between the electrodes was separated¿.Investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer¿s reported ¿deflection issue¿.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24716677
Report Number2029046-2026-01011
Device Sequence Number5763696
Product Code MTD
UDI-Device Identifier10846835012255
UDI-Public(01)10846835012255(17)280707(10)31702873L
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128211
Device Lot Number31702873L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown